Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 25, 2010, 2:59 PM CDT for Winston County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 25, 2010, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WGUS54 KBMX 251959 FFWBMX ALC133-252300- /O.NEW.KBMX.FF.W.0050.100625T1959Z-100625T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WINSTON COUNTY IN NORTHWEST ALABAMA... * UNTIL 600 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ARLEY...LYNN...ASHRIDGE...BRUSHY LAKE...CORINTH REC AREA...DOUBLE SPRINGS...HOUSTON RECREATIONAL AREA...MORELAND...NEEDMORE AND WINSTON FREE STATE BARN. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3429 8760 3430 8719 3407 8719 3404 8758 $$ STEFKOVICH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:10 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 25, 1:10 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT FRI JUN 25 2010 .UPDATE...AFTERNOON DISCUSSION. && .DISCUSSION... HAVE INCREASED THE POPS FOR THIS AFTERNOON TO 70 PERCENT NORTH AND 30 PERCENT SOUTH. NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO AFFECT THE NORTHERN HALF OF CWA THIS AFTERNOON WHERE CONVECTION HAS STARTED EARLY TODAY. WILL HAVE TO WATCH THE SOUTHERN HALF FOR OUTFLOW BOUNDARIES AND AN INCREASE IN COVERAGE. 03 && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO WIDESPREAD THUNDERSTORMS ARE ONGOING AT OR IN THE VICINITY OF TCL EET BHM AND ANB AND ARE EXPECTED TO INCREASE IN BOTH COVERAGE AND INTENSITY OVER THE NEXT SEVERAL HOURS. MGM AND TOI WILL LIKELY EXPERIENCE THUNDERSTORMS BY 20-21Z. BRIEF INTENSE RAINFALL MAY RESULT IN VISIBILITY BELOW 1 MILE...AND ABRUPT WIND CHANGES IN BOTH SPEED AND DIRECTION ARE POSSIBLE AT ALL SITES. WET MICROBURSTS ARE ALSO A CONCERN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO GRADUALLY DIMINISH IN INTENSITY AND COVERAGE AFTER SUNSET...BUT A FEW STORMS MAY LINGER AS LATE AS 06Z. PREVAILING WINDS WILL GENERALLY BE FROM WEST AT AROUND 5-7 KNOTS...THEN BECOMING CALM OVERNIGHT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 25, 10:30 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1030 AM CDT FRI JUN 25 2010 ALZ011>015-017>050-261530- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1030 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SEVERE STORMS ARE POSSIBLE BETWEEN NOON AND 8 PM...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE TO CALERA TO HEFLIN. WHILE MOST OF THESE STORMS ARE EXPECTED TO CONTAIN GUSTY WINDS OF 50 MPH OR LESS AND SMALL HAIL...A FEW COULD REACH SEVERE LIMITS WITH WINDS IN EXCESS OF 60 MPH. ELSEWHERE...FURTHER SOUTH...STRONG STORMS WILL BE POSSIBLE BETWEEN NOON AND 8 PM. WIND GUSTS LESS THAN 50 MPH WILL BE THE MAIN THREAT...ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ACROSS THE NORTH THIS AFTERNOON. 17/KLAWS
In the hours before
Local storm report, Jun 25, 2:05 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 5 SW HOLT 33.20N 87.56W
06/25/2010 E0.75 INCH TUSCALOOSA AL TRAINED SPOTTER
DEARING PLACE SUBDIVISION
&&
KSUMRALLSpecial weather statement, Jun 25, 2:07 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CDT FRI JUN 25 2010 ALZ014-251945- WINSTON AL- 207 PM CDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINSTON COUNTY UNTIL 245 PM CDT... AT 202 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MORELAND...OR 11 MILES NORTHWEST OF ARLEY...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MORELAND... BRUSHY LAKE... INMANFIELD... ADDISON... NESMITH... 27
Local storm report, Jun 25, 2:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN 5 SW HOLT 33.20N 87.56W
06/25/2010 E0.00 INCH TUSCALOOSA AL TRAINED SPOTTER
12TH AND 13TH STREETS COMPLETELY COVERED WITH 4 TO 5
INCHES OF WATER FOR ABOUT 500 FEET.
&&
KSUMRALLLocal storm report, Jun 25, 2:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN 5 SW HOLT 33.20N 87.56W
06/25/2010 E3.50 INCH TUSCALOOSA AL TRAINED SPOTTER
12TH AND 13TH STREETS COMPLETELY COVERED WITH 4 TO 5
INCHES OF WATER FOR ABOUT 500 FEET.
&&
KSUMRALLLocal storm report, Jun 25, 2:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL TAYLORVILLE 33.15N 87.54W
06/25/2010 E0.50 INCH TUSCALOOSA AL BROADCAST MEDIA
&&
KSUMRALLLocal storm report, Jun 25, 2:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG LEEDS 33.55N 86.56W
06/25/2010 JEFFERSON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN ALONG MAIN STREET.
&&
JTALLEYThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:52 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| Jun 25, 2:06 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 54 min |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 54 min |
| Jun 25, 2:18 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 3 hr |
| Jun 25, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Tuscaloosa | 30 min |
| Jun 25, 2:25 PM CDT | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 65 min |
| Jun 25, 2:47 PM CDT | Areal Flood Advisory | BMX | Winston | 58 min |
| Jun 25, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 37 min |
| Jun 25, 4:05 PM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
| Jun 25, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 34 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.